Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 223, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2016, 4:31 PM CDT for Jefferson Davis County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 4:31 PM CDT (21:31 UTC)
- Expired
- Apr 14, 2016, 5:12 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:32 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 14, 3:32 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT THU APR 14 2016 .SHORT TERM... THE UPPER LOW IS STILL LOCATED OVER NORTHERN ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND STORMS ACROSS THE AREA ARE BEING FUELED BY DECENT CAPE VALUES PAIRED WITH GOOD MID LEVEL LAPSE RATES. HAVE ONLY RECEIVED A FEW REPORTS OF QUARTER SIZE HAIL WITH PEA TO DIME SIZE MOST LIKELY. WITH ABOUT 35 KT BULK SHEAR THE STORMS ARE SLOW MOVING. ONE STORM THOUGH NEAR BROOKHAVEN ATTM SEEMS TO BE OVER-ACHIEVING WITH GOLF BALL SIZE HAIL. OVERNIGHT...THE LOW WILL BEGIN ITS SHIFT TO THE EAST. BY 12Z EXPECT IT TO BE CENTERED OVER NORTHERN MISSISSIPPI. SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT, THROUGH THE DAY FRIDAY AND EVENTUALLY DISSIPATE IN COVERAGE FRIDAY EVENING AS RIDGING STARTS TO BUILD INTO THE AREA. INSTABILITY REALLY STARTS TO WANE AFTER 00Z TONIGHT AND NEVER REAPPEARS WITH THIS SYSTEM. THEREFORE DO NOT EXPECT ANY SEVERE STORMS TOMORROW. CLOUDS WILL REMAIN ABUNDANT OVER THE REGION UNTIL SATURDAY NIGHT WHEN THE UPPER RIDGE REALLY STARTS TO SETTLE IN. HIGH TEMPS IN THE UPPER 60S/LOW 70S WILL BE SLIGHTLY BELOW AVERAGE AGAIN ON FRIDAY AS CLOUDS REMAIN SOCKED IN TO THE AREA. LOWS IN THE 50S ARE ABOUT NORMAL FOR THIS TIME OF YEAR. /10/ .LONG TERM... SUNDAY THROUGH WEDNESDAY... WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE WEEKEND INTO EARLY NEXT WEEK. AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE. THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/ && .AVIATION... A CONGLOMERATION OF CLOUDS AND CONVECTION THROUGHOUT THE NEXT 24 HOURS WILL RESULT IN MAINLY MVFR FLIGHT CATEGORIES AT MOST SITES. SOME BRIEF PERIODS OF IFR/LIFR CONDITIONS ARE POSSIBLE IF HEAVIER CONVECTION IS OBSERVED ON-STATION. A FEW SEVERE STORMS ARE ALSO POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND GUSTY WINDS WILL BE POSSIBLE WITH THESE SEVERE STORMS. PREVAILING WINDS THIS AFTERNOON AND OVERNIGHT WILL BE FROM THE EAST BETWEEN 3-8 KNOTS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 68 54 73 / 53 41 21 12 MERIDIAN 56 66 52 72 / 53 43 24 14 VICKSBURG 60 72 57 75 / 54 36 20 14 HATTIESBURG 59 70 55 74 / 52 33 23 15 NATCHEZ 60 72 57 75 / 50 35 20 15 GREENVILLE 59 71 55 73 / 50 26 17 15 GREENWOOD 58 69 54 73 / 53 30 17 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 14, 2:06 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU APR 14 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 206 PM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY CONCERN WITH THESE STORMS...BUT A STORM OF TWO COULD PRODUCE DAMAGING WIND GUSTS OF 60 MPH. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AS WE PROGRESS INTO THE EVENING HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 14, 3:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 SSW BROOKHAVEN 31.55N 90.46W
04/14/2016 E1.75 INCH LINCOLN MS LAW ENFORCEMENT
OCCURRED AT INTERSECTION OF HIGHWAYS 84 AND 51.
&&
JCULINLocal storm report, Apr 14, 3:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 E BROOKHAVEN 31.58N 90.38W
04/14/2016 E1.50 INCH LINCOLN MS BROADCAST MEDIA
HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
SNOW.
&&
JCULINLocal storm report, Apr 14, 3:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 SSE BROOKHAVEN 31.55N 90.43W
04/14/2016 E1.50 INCH LINCOLN MS BROADCAST MEDIA
HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
SNOW.
&&
JCULINSpecial weather statement, Apr 14, 3:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT THU APR 14 2016 MSZ073-074-142115- LAMAR MS-FORREST MS- 347 PM CDT THU APR 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES UNTIL 415 PM CDT... AT 346 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WEST HATTIESBURG...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HATTIESBURG AROUND 350 PM CDT. OAK GROVE AROUND 355 PM CDT. WEST HATTIESBURG AND RAWLS SPRINGS AROUND 415 PM CDT. LAT...LON 3124 8957 3143 8952 3143 8919 3118 8920 TIME...MOT...LOC 2046Z 228DEG 7KT 3130 8945 DB
Special weather statement, Apr 14, 4:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 419 PM CDT THU APR 14 2016 MSZ065-066-142145- COVINGTON MS-JONES MS- 419 PM CDT THU APR 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EASTABUCHIE...OR 8 MILES NORTHWEST OF PETAL...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MOSELLE AROUND 435 PM CDT. LAUREL AROUND 445 PM CDT. LAT...LON 3157 8944 3161 8909 3143 8911 3144 8950 TIME...MOT...LOC 2119Z 204DEG 18KT 3144 8934 DB
Local storm report, Apr 14, 4:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SE JOHNS 32.09N 89.78W
04/14/2016 E1.00 INCH RANKIN MS PUBLIC
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:40 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 65 min |
| Apr 14, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 81 min |
| Apr 14, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 59 min |
| Apr 14, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 81 min |
| Apr 14, 1:24 PM CDT | Special Weather Statement | JAN | Rankin | 66 min |
| Apr 14, 1:44 PM CDT | Special Weather Statement | JAN | Jefferson | 46 min |
| Apr 14, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 27 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Apr 14, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 29 min |
| Apr 14, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 62 min |
| Apr 14, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 57 min |
| Apr 14, 3:47 PM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Apr 14, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
| Apr 14, 4:19 PM CDT | Special Weather Statement | JAN | Jones | 26 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 61 min |
| Apr 14, 4:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Apr 14, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 45 min |
| Apr 14, 5:09 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Apr 14, 5:22 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Apr 14, 5:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Apr 14, 5:43 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 14, 8:37 AM CDT | Special Weather Statement | JAN | Morehouse | 38 min |
| Apr 14, 9:12 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 22 min |
| Apr 14, 9:43 AM CDT | Special Weather Statement | JAN | Richland | 47 min |
| Apr 14, 10:00 AM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Apr 14, 10:20 AM CDT | Special Weather Statement | JAN | Tensas | 25 min |
| Apr 14, 10:30 AM CDT | Special Weather Statement | JAN | Madison | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.